Alert archive / Ohio / Small Craft Advisories in 2017
Small Craft Advisory 24, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Mar 2, 2017, 9:54 AM EST. It took effect at Mar 2, 2017, 10:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2017, 9:54 AM EST (14:54 UTC)
- In effect from
- Mar 2, 2017, 10:00 AM EST
- Expired
- Mar 2, 2017, 9:00 PM EST
- In force
- 11 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
286 WHUS71 KCLE 021454 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 954 AM EST THU MAR 2 2017 LEZ145>149-022300- /O.CAN.KCLE.SC.Y.0023.000000T0000Z-170303T0200Z/ /O.NEW.KCLE.SC.Y.0024.170302T1500Z-170303T0200Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 954 AM EST THU MAR 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EST THIS EVENING. * WINDS...WEST 10 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ142>144-021600- /O.CAN.KCLE.SC.Y.0023.000000T0000Z-170302T1500Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- 954 AM EST THU MAR 2 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE FALLEN BELOW CRITERIA AND THIS ADVISORY IS CANCELLED. $$
1 follow-up statement
321 WHUS71 KCLE 022046 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 346 PM EST THU MAR 2 2017 LEZ145>149-030200- /O.CON.KCLE.SC.Y.0024.000000T0000Z-170303T0200Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 346 PM EST THU MAR 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS...NORTHWEST 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Mar 2, 9:10 AM EST, 44 minutes earlier.
Area forecast discussion, Mar 2, 9:10 AM EST, 44 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
910 AM EST Thu Mar 2 2017
.SYNOPSIS...
Low pressure over southern Quebec will continue moving east
today while high pressure drops south into the Dakotas from central
canada. A disturbance aloft will move across the region tonight.
Friday high pressure will build in from the west.
&&
.NEAR TERM /THROUGH TONIGHT/...
The threat for lake effect shsn will continue to diminish into early
afternoon as conditions become less favorable.
For the afternoon, the models shows increasing moisture again along
with a surface trough moving in from the north and increasing upper
level support. Will ramp up chc pops for mainly the SW half of the
CWA as the afternoon progresses. Highs in the mid and upper 30s.
These high temps and the light and scattered nature of any snow this
afternoon should limit any accumulation to only a dusting.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
Tonight a short wave will move across the area. Can't really
find much of a low to call it a clipper...at least on the
current runs. Either way Will have mostly chance pops in for
light snow across the area. Models have the best accums south
half where there will be a brief likely pops. Accums not all
that impressive on either the NAM or GFS so went with basically
1-2 south and an inch or less elsewhere. The only exception
however will be the snowbelt. Since moisture will be returning
to the area expect lake enhancement to begin again. For now will
have an inch or two for the overnight. Friday looks interesting
for a period of lake effect snow. Bufkit shows the inversion
going away and lake induced cape rises above 600 j/kg with an
equilibrium level of over 12 kft in moderate instability. High
pressure will be building in so the airmass will be drying
through the afternoon. For now will go with 1 to 3 for the
snowbelt. Warm advection begins Saturday as the surface high
drifts east of the area. Models show a swath of overrunning
moisture moves into the area from the west. Did bring in a low
chance pop to the far west for this but believe most will remain
dry. Next chance of precip (rain) will come Late Sunday and
Sunday night as return flow out of the glfmx brings moisture
back into the area. Temps moderating to above normal by Sunday.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
Have made no major changes to the long term. Differences remain
that will be important enough to the forecast...and at this range no
sense in moving much from continuity. Differences stem from a trough
moving ashore across the Pacific Northwest Sunday and how it evolves
as it crosses the Rockies. GFS digs this further south while the
ECMWF remains more shallow. This will have implications on cold
frontal timing Tuesday/Tuesday night and also where high
temperatures end up...especially for Tuesday. Have raised
temperatures for Monday and Tuesday...trending with the guidance.
Precipitation chances too will be affected. So far the precip
chances are centered on Monday night and Tuesday...and clearing it
out for Wednesday.
&&
.AVIATION /12Z Thursday THROUGH Monday/...
Remainder of the morning will be fairly quiet with snow showers
confined to northwest PA/KERI early. Primarily MVFR
ceilings...but breaks in the overcast developing across
northwest OH. These will likely be short lived after sunrise and
it fills back in. Expecting general trend to be VFR for the
afternoon. Weak impulse near Chicago this morning will slide
across OH later this afternoon. This may be enough to break out
a few snow showers across the area. With low confidence have
gone with the Prob30 group. Next area to focus on would be a
re-enforcing push of cold air and with that more widespread snow
showers for early Friday morning. Forecast will be refined as
the day goes on. Gusts will likely still exceed 30 knots at KERI
for a few more hours this morning. Otherwise today's gusts will
be under that mark from the west-northwest. Gusts subside after
dark.
OUTLOOK...Non-VFR Friday...lingering across northeast OH/nw PA
through Friday night. Non VFR returns for Monday.
&&
.MARINE...
Gale warning has been cancelled and replaced with a small
craft advisory running through this evening. The low water
advisory has also been removed as levels have risen above the
critical mark.
An upper level impulse will come down across the Great Lakes
today and across Erie this evening. The west- northwest wind
will pick up for a time tonight into Friday. Another small craft
advisory would likely be needed again for Friday morning. High
pressure moves across the lake between Friday afternoon and
Saturday. South- southwest flow will start next week.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 9 PM EST this evening for
LEZ145>149.
Small Craft Advisory until 10 AM EST this morning for
LEZ142>144.
&&
SYNOPSIS...TK
NEAR TERM...TK/Adams
SHORT TERM...TK
LONG TERM...Oudeman
AVIATION...Oudeman
MARINE...OudemanHazardous weather outlook, Mar 2, 7:03 AM EST, 2 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 703 AM EST Thu Mar 2 2017 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-031215- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 703 AM EST Thu Mar 2 2017 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-031215- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 703 AM EST Thu Mar 2 2017 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Mar 2, 8:25 AM EST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
825 AM EST THU MAR 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM TSTM WND DMG 1 S KENT 41.14N 81.36W
03/01/2017 PORTAGE OH PUBLIC
SIDING TORN OFF AN APARTMENT BUILDING. PHOTO
SENT IN VIA FACEBOOK.
&&
CLMLocal storm report, Mar 2, 8:48 AM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
848 AM EST THU MAR 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND GST 2 WNW BROOK PARK 41.41N 81.86W
03/01/2017 M60 MPH CUYAHOGA OH ASOS
KCLE ASOS.
&&
CLMLocal storm report, Mar 2, 9:08 AM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
908 AM EST THU MAR 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 AM SNOW CAMBRIDGE SPRINGS 41.82N 80.10W
03/02/2017 M2.3 INCH CRAWFORD PA SNOW SPOTTER
12 HOUR SNOWFALL.
&&
LWLocal storm report, Mar 2, 9:11 AM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
911 AM EST THU MAR 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 AM SNOW LENOX 41.68N 80.77W
03/02/2017 M2.0 INCH ASHTABULA OH SNOW SPOTTER
12 HOUR SNOWFALL.
&&
LWLocal storm report, Mar 2, 9:12 AM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
912 AM EST THU MAR 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 AM SNOW AMITY TWP 41.95N 79.78W
03/02/2017 M3.0 INCH ERIE PA SNOW SPOTTER
12 HOUR SNOWFALL.
&&
LWThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 10:17 PM EST | Low Water Advisory | CLE | 8 hr | |
| Mar 2, 3:52 AM EST | Small Craft Advisory | CLE | 6 hr |
Nearby
Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.